[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 1,188
Citations 0
News From the Food and Drug Administration
June 21, 2016

New Fluoroquinolone Warning

JAMA. 2016;315(23):2514. doi:10.1001/jama.2016.7290

Patients with sinusitis, bronchitis, and uncomplicated urinary tract infections (UTIs) should receive fluoroquinolone antibacterial drugs only if other treatment options aren’t available, the FDA has advised.

In a Drug Safety Communication, the agency warned that systemic fluoroquinolones are associated with disabling and potentially permanent adverse effects involving tendons, muscles, nerves, and the central nervous system (http://1.usa.gov/1rIo90i).

First Page Preview View Large
First page PDF preview
First page PDF preview
×